Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 75, NWS Pueblo, CO

July 12, 2009Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2009, 6:08 PM MDT for Kiowa County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 6:08 PM MDT (00:08 UTC)
Expired
Jul 12, 2009, 6:28 PM MDT
In force
20 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 130008
SVRPUB
COC061-130045-
/O.NEW.KPUB.SV.W.0075.090713T0008Z-090713T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT...

* AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
  TO PING PONG BALL SIZE.  THIS STORM WAS LOCATED OVER SOUTHEASTERN
  LINCOLN COUNTY...OR ABOUT 43 MILES NORTHEAST OF LA JUNTA...AND WAS
  MOVING TOWARD THE EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
  NORTHWESTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3854 10318 3860 10318 3861 10317 3862 10314
      3862 10283 3861 10283 3860 10283
TIME...MOT...LOC 0008Z 261DEG 12KT 3855 10323

$$
3 follow-up statements
000 
WWUS55 KPUB 130015
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SUN JUL 12 2009

COC061-130045-
/O.CON.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
615 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL KIOWA COUNTY...

AT 614 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS CENTERED OVER
NORTHWESTERN KIOWA COUNTY...OR 46 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTH CENTRAL KIOWA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3854 10318 3860 10318 3861 10317 3862 10314
      3862 10283 3861 10283 3860 10283
TIME...MOT...LOC 0015Z 258DEG 21KT 3859 10315

$$
000 
WWUS55 KPUB 130022
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT SUN JUL 12 2009

COC061-130045-
/O.CON.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
622 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN KIOWA COUNTY...

AT 620 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS CENTERED OVER EXTREME
NORTHWESTERN KIOWA COUNTY...OR 46 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTH CENTRAL KIOWA
COUNTY.

IF THIS STORM CONTINUES ON ITS CURRENT TRACK...IT WILL MOVE OUT OF 
KIOWA COUNTY BY 630 PM.

A SECOND STRONG STORM HAS DEVELOPED WEST OF EADS...BUT AS OF 620 
PM...RADAR DID  NOT  INDICATE THAT THIS STORM WAS SEVERE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3860 10299 3856 10316 3857 10318 3860 10318
      3862 10314 3861 10298
TIME...MOT...LOC 0021Z 258DEG 21KT 3861 10312

$$
000 
WWUS55 KPUB 130028
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SUN JUL 12 2009

COC061-130038-
/O.CAN.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
628 PM MDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTH CENTRAL KIOWA COUNTY...

THE STORM HAS MOVED OUT OF THE COUNTY.

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3860 10299 3856 10316 3857 10318 3860 10318
      3862 10314 3861 10298
TIME...MOT...LOC 0028Z 239DEG 31KT 3864 10306

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 3:20 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SUN JUL 12 2009

.SHORT TERM...
(TONIGHT AND MONDAY)

CURRENTLY...WEAK SHORT WAVE TROUGH OVER WESTERN COLORADO AIDING
CONVECTION THIS AFTERNOON...WITH A COUPLE STRONG TO SEVERE STORMS
ALREADY OVER THE NORTHERN SAN LUIS VALLEY AS OF 20Z. AXIS OF CAPES
AROUND 1000 J/KG OVER THE EAST SIDE OF THE VALLEY FROM ALAMOSA NORTH
TO PONCHA PASS SUGGESTS STRONG STORMS MAY CONTINUE THROUGH THE
AFTERNOON. OVER THE EASTERN MOUNTAINS AND PLAINS...SCENARIO LOOKS
FAIRLY SIMILAR TO THE PAST COUPLE DAYS...WITH AXIS OF DEEPEST
INSTABILITY AGAIN ALONG THE NORTHERN FRINGE OF THE CWA...FROM
NORTHERN EL PASO COUNTY SOUTHEAST TO KIOWA COUNTY. STORMS FIRING
ALONG A COUPLE OLD BOUNDARIES JUST EAST OF KCOS...WITH AGAIN A
SEVERE STORM OR TWO POSSIBLE IN THE MORE UNSTABLE AIR OVER NORTHERN
AND EASTERN EL PASO COUNTY. CAPE VALUES DROP OFF QUICKLY SOUTH OF
THE ARKANSAS RIVER...WITH FAIRLY MINIMAL DEVELOPMENT ALONG THE
SOUTHERN SANGRES SO FAR.

TONIGHT...SHOULD SEE CONVECTION OVER EL PASO COUNTY/NRN FRONT RANGE
DRIFT EAST-SOUTHEAST...WITH MODELS HINTING AT MCS FORMATION A LITTLE
FARTHER SOUTH THAN LAST NIGHTS SYSTEM. SYSTEM COULD AT LEAST BRUSH
BY TIER OF COUNTIES NORTH OF THE ARKANSAS RIVER...THOUGH BEST THREAT
OF SEVERE STORMS MAY BE A LITTLE NORTH OF THE AREA ONCE AGAIN.
ELSEWHERE...ISOLATED MAINLY HIGH BASED STORMS...WITH SOME SORT OF
OUTFLOW FROM EL PASO COUNTY CONVECTION PERHAPS SPARKING SOME TSRA
OVER THE EASTERN FACING SLOPES OF THE WETS/SANGRES IN THE EVENING.
TSRA CHANCES CONTINUE TO LOOK FAIRLY LOW FARTHER SOUTH NEAR THE NM
BORDER...WHERE DRIER AIR MASS PERSISTS. STORMS MAY LINGER PAST
MIDNIGHT OVER THE FAR EAST...ESPECIALLY IF SLOW MOVING MCS
DEVELOPS.

MONDAY...APPEARS SURFACE FRONT WILL LIFT FARTHER NORTH BY MONDAY
AFTERNOON...PLACING MOST OF SOUTHERN COLORADO IN A SLIGHTLY MORE
STABLE AIR MASS. STILL ENOUGH MID LEVEL MOISTURE AND INSTABILITY
FOR ISOLATED STORMS JUST ABOUT EVERYWHERE...BUT WOULDNT BE TOO
SURPRISED TO SEE WEAKER INTENSITY AND LESS AREAL COVERAGE OF STORMS
THAN THE PAST FEW DAYS. LITTLE CHANGE IN MID LEVEL
HEIGHTS/TEMPS...THOUGH DRIER AIR MASS MAY ALLOW A DEGREE OR TWO RISE
IN MAX TEMPS AT A FEW LOCATIONS.

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING ACTIVE WEATHER THIS
AFTN. GFS AND ECMWF MODELS ARE VERY SIMILAR THROUGH THE EXTENDED
PERIOD WITH THE UPPER PATTERN. RESULTANT WEATHER ACROSS THE CWA
CURRENTLY LOOKS TO BE DIURNAL ISOLATED CONVECTION TIED INITIALLY TO
THE MTS...WITH MAX TEMPS EACH DAY IN THE 90S FOR THE PLAINS...70S
AND 80S ACROSS THE HIGHER TERRAIN.

MONDAY NIGHT THROUGH WEDNESDAY...UPPER LOW TRACKS ACROSS THE
NORTHERN ROCKIES MON NIGHT INTO EARLY TUE MORNING...FLATTENING THE
RIDGE AND PROVIDING FOR NEARLY ZONAL FLOW ACROSS COLORADO. MODELS
INDICATE THAT A WEAK SFC FRONT WILL DROP DOWN THE CENTRAL US AND
BACK INTO COLORADO BY TUE EVENING...BUT IT LOOKS TO BE DRY AND VERY
WEAK WITH SLIGHT COOLING EXPECTED BY WED AFTN. AS FOR SEVERE
POTENTIAL...NOT MUCH CAPE WITH THE UPSLOPE PUSH TUE EVE BUT 40-45
KNOTS OF BULK SHEAR SO PROBABLY ANOTHER MARGINAL DAY.

THURSDAY THROUGH SUNDAY...UPPER RIDGE BUILDS BACK INTO THE DESERT
SW...WITH THE RIDGE AXIS WEST OF THE 4 CORNERS. THIS KEEPS THE
FORECAST AREA UNDER NW FLOW ALOFT...WITH SFC MOISTURE LURKING IN KS
AND NE. THIS KEEPS HOT TEMPS IN PLACE AND ISOLATED AFTN AND EVE
THUNDERSTORMS. MOORE

&&

.AVIATION...
ISOLATED TSRA ACROSS MUCH OF THE AREA THIS AFTERNOON...WITH MORE
NUMEROUS STORMS NEAR KCOS AND ACROSS THE PALMER DIVIDE. EXPECT
LOCALIZED GUSTY WINDS AND BRIEF MODERATE TO HEAVY RAINFALL FROM
21Z THROUGH 01Z AT KCOS...WITH SOME BRIEF MVFR CONDITIONS...ESPECIALLY
NORTH OF THE AIRPORT. ELSEWHERE...THUNDERSTORMS WILL BE MORE HIGH
BASED WITH LOCALIZED WIND GUSTS UP TO 50 MPH...BRIEF LIGHT
RAINFALL...AND LIGHTNING THE MAIN THREATS. COULD SEE ANOTHER
PERIOD OF GUSTY NORTH TO NORTHEAST THUNDERSTORM OUTFLOW WINDS AT
KCOS AND KPUB LATER THIS EVENING...AS STORMS BECOME MORE ORGANIZED
OVER THE EASTERN PLAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Jul 12, 6:45 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SUN JUL 12 2009

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
645 AM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL
DEVELOP ACROSS THE MOUNTAINS BY LATE MORNING...THEN DRIFT OFF INTO
THE ADJACENT PLAINS DURING THE AFTERNOON.  ONE OR TWO SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL
PASO AND KIOWA COUNTIES.  THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORMS WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.  ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO
GROUND LIGHTNING...AND BRIEF LIGHT RAINFALL.  THUNDERSTORMS WILL
GRADUALLY DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED
THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF SOUTHEAST COLORADO
PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. THE PRIMARY THREAT
WITH ANY OF THE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AROUND AN INCH IN DIAMETER AS WELL AS WIND GUSTS AROUND 60
MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO...AND
KIOWA COUNTIES.

STARK

In the hours before

Local storm report, Jul 12, 3:00 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             1 S MONUMENT            39.08N 104.88W
07/12/2009  M1.00 INCH       EL PASO            CO   PUBLIC

0252 PM     HAIL             3 S MONUMENT            39.05N 104.88W
07/12/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0252 PM     HAIL             WOODLAND PARK           38.99N 105.05W
07/12/2009  M0.75 INCH       TELLER             CO   AMATEUR RADIO

&&

JKH
Local storm report, Jul 12, 3:06 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             2 E MONUMENT            39.10N 104.84W
07/12/2009  E0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MOORE
Local storm report, Jul 12, 3:32 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             6 NNE LA GARITA         37.91N 106.21W
07/12/2009  E1.00 INCH       SAGUACHE           CO   PUBLIC

&&

EPETERSE
Special weather statement, Jul 12, 4:19 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT SUN JUL 12 2009

COZ079-083-086-122245-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO
COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
419 PM MDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF FLORENCE...OR 24 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENROSE.
  FLORENCE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 12, 4:59 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT SUN JUL 12 2009

COZ089-093-095-097-122330-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
459 PM MDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  CROWLEY COUNTY IN SOUTHEAST COLORADO
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGAR CITY...OR 23 MILES NORTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWINK.
  CHERAW.
  LA JUNTA.
  ARLINGTON.
  LAS ANIMAS.
  HASWELL.
  FORT LYON.

STRONG OUTFLOW WINDS FROM THESE STORMS WILL CAUSE WINDS TO BLOW FROM
THE NORTHWEST AT 45 TO 55 MPH. ANY OF THE STRONGER STORMS COULD
PRODUCE HAIL UP TO 1/2 IN DIAMETER.

ALL STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 12, 5:37 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT SUN JUL 12 2009

COZ089-093-095>097-130000-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO
COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
537 PM MDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BENT COUNTY IN SOUTHEAST COLORADO
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.

AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILD HORSE POINT...OR 33 MILES
NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

STRONG OUTFLOW WELL AHEAD OF THIS STORM WAS PRODUCING WIND GUSTS TO
50 TO 60 MPH. THIS OUTFLOW BOUNDARY EXTENDED FROM HASWELL TO LA
JUNTA AT 530 PM. THIS BOUNDARY WILL CONTINUE TO PUSH EAST AND
PRODUCE STRONG GUSTY NORTHWEST WINDS ACROSS KIOWA...BENT...OTERO AND
CROWLEY COUNTIES THROUGH 6 PM.

AT 530 PM...A WIND GUSTS TO 63 MPH WAS MEASURED AT LA JUNTA.

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR.
  NEEGRONDA RESERVOIR.
  MCCLAVE.
  LAS ANIMAS.
  JOHN MARTIN RESERVOIR.
  HASWELL.
  HASTY.
  FORT LYON.
  EADS.
  CADDOA.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:09 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.